MAUDE Adverse Event Report: ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA V-5 8PLDGT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 DA V-5 8PLDGT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number SXX50
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that the sterile package was pierced by inside needle which has left a hole on the package.Changed another one to complete the surgery.There was no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional evaluation summary: an unopened sample of product code sxx50, lot lg6957 was returned for analysis.The product code sxx50 is multi-strand and contains eight strands double armed per packet.During the visual inspection of the sample, the sterile barrier was compromised due to pin hole was observed on the copolymer and top of msda folder.The sample folder was opened, it was noted that the needle was orientated vertically in the package and this caused the hole on cavity.Based on the samples condition, the assignable cause suggest an incorrect needle park resulting in pinhole on package.

Brand Name
EB EXC 4GRN/4WHT 30IN 2-0 DA V-5 8PLDGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8618465
Report Number2210968-2019-81460
Device Sequence Number284979
Product Code GAT
UDI-Device Identifier10705031050693
UDI-Public10705031050693
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2022
Device Catalogue NumberSXX50
Device Lot NumberLG6957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/14/2019
Patient Sequence Number1